Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Swollen, burning vagina after sex. Is it dangerous to have sex while using metronidazole gel?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3085 Questions
Question
h my vagina was was becoming swollen hurting and burning after sex I went to the gynecologist she gave me metronidazole gel and im worried cause she told me not to have sex for 5 days. yesterday was my first day i started using it. Before I used it i had sex with my partner and my vagina became very swollen and was burning after i put the gel in it.. i will put the gel again tonight she told me not to have sex but i dont want to tell no to myboyfriend so i will have sex and use the gel after. is this ok or its dangerous?
Posted Fri, 29 Mar 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Luchuo Engelbert Bain 11 minutes later
Hi and thanks for the query,
I honestly think the best thing to do is to avoid having sex during this treatment period. This is because , this is drug that acts locally and deserves certain conditions to be absorbed at a particular rate to be effective. Sex causes excess secretions and trauma, and the desired effects shall not be obtained.
Not that is XXXXXXX it shall simply perpetuate the inflammation and pain, and the desired curative effect of the drug shall not be obtained.
Thanks and best regards, hope this helps,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: Swollen, burning vagina after sex. Is it dangerous to have sex while using metronidazole gel? 10 hours later
Ok. this is the second day of using the metronidazole gel I filled the applicator full with the gel and i put it in the vagina . later i been feeling my heart going faster and faster i been scared and i couldnt sleep a while ago i got up and i tried to let the gel go out of the vagina through urine i feeling my heart slowin down .Im not going to use it again also last month the doctor she gave me the metronidazole pills and i stopped them after the 3rd day cause they made my heart going really fast and i was feeling dizzy like i thought i was going to die. when I seen the doctor i told her about how bad the pills made me feel so that time she would give me something safer but she gave me the same thing in gel. what do you think I should do see a different gynecologist? Im scared to use the gel again
 
 
Answered by Dr. Luchuo Engelbert Bain 9 minutes later
Hi and thanks for the query,
I think you certain react to the components of this gel and there is no point insisting on using it. You might experience a more severe outcome.
I am of your opinion to XXXXXXX a different gynecologist if this one refuses to give an alternative treatment.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor